Alert archive / Oklahoma / River Flood Warnings in 2009

River Flood Warning 50, NWS Tulsa, OK

October 27, 2009LeFlore County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Oct 27, 2009, 6:52 AM CDT for LeFlore County, Oklahoma. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Oct 27, 2009, 6:52 AM CDT (11:52 UTC)
Expired
Oct 28, 2009, 2:33 PM CDT
In force
32 hr
Issued by
NWS Tulsa, OK
Flood severity
Minor

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 53 km from the middle of the area, began a volume at 11:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Poteau River near Panama (PANO2).

Action stage
29 ft
Minor stage
29 ft
Moderate stage
33 ft
Major stage
41 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07249413, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KTSA 271152
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
652 AM CDT TUE OCT 27 2009


...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN OKLAHOMA... 

  POTEAU RIVER NEAR PANAMA AFFECTING LE FLORE COUNTY. 
  
OKC079-271952-
/O.NEW.KTSA.FL.W.0050.091027T1152Z-091029T1320Z/
/PANO2.1.ER.091027T1148Z.091028T0600Z.091029T0720Z.NO/
652 AM CDT TUE OCT 27 2009

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE POTEAU RIVER NEAR PANAMA.
* UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  630 AM TUESDAY THE STAGE WAS 28.67 FEET. 
* FLOOD STAGE IS 29.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE POTEAU RIVER NEAR PANAMA IS EXPECTED TO RISE ABOVE 
  FLOOD STAGE THIS MORNING AND CONTINUE TO RISE TO NEAR 30.9 FEET BY 
  EARLY WEDNESDAY MORNING. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE 
  THURSDAY BEFORE DAWN.
* IMPACT...AT 31.0 FEET...MINOR AGRICULTURAL FLOODING WILL OCCUR.  
  WILLIAMS ROAD EAST OF PANAMA WILL BE FLOODED.

$$
6 follow-up statements
000 
WGUS84 KTSA 271413
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
913 AM CDT TUE OCT 27 2009


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
POTEAU RIVER NEAR PANAMA AFFECTING LE FLORE COUNTY. 

OKC079-272213-
/O.EXT.KTSA.FL.W.0050.000000T0000Z-091029T1200Z/
/PANO2.1.ER.091027T1347Z.091028T0600Z.091029T0600Z.NO/
913 AM CDT TUE OCT 27 2009

THE FLOOD WARNING CONTINUES FOR
  THE POTEAU RIVER NEAR PANAMA.
* AT  830 AM TUESDAY THE STAGE WAS 28.93 FEET. 
* FLOOD STAGE IS 29.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE POTEAU RIVER NEAR PANAMA IS EXPECTED TO RISE ABOVE 
  FLOOD STAGE THIS MORNING AND CONTINUE TO RISE TO NEAR 30.7 FEET BY 
  WEDNESDAY BEFORE DAWN. THE RIVER IS EXPECTED TO FALL BELOW FLOOD 
  STAGE THURSDAY BEFORE DAWN.
* IMPACT...AT 31.0 FEET...MINOR AGRICULTURAL FLOODING WILL OCCUR.  
  WILLIAMS ROAD EAST OF PANAMA WILL BE FLOODED.

$$
000 
WGUS84 KTSA 271908
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
208 PM CDT TUE OCT 27 2009


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  POTEAU RIVER NEAR PANAMA AFFECTING LE FLORE COUNTY. 
  
OKC079-280308-
/O.EXT.KTSA.FL.W.0050.000000T0000Z-091029T0312Z/
/PANO2.1.ER.091027T1355Z.091028T0600Z.091028T2112Z.NO/
208 PM CDT TUE OCT 27 2009

THE FLOOD WARNING CONTINUES FOR
  THE POTEAU RIVER NEAR PANAMA.
* AT  130 PM TUESDAY THE STAGE WAS 29.49 FEET. 
* FLOOD STAGE IS 29.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE POTEAU RIVER NEAR PANAMA WILL CONTINUE RISING TO 
  NEAR 30.4 FEET WEDNESDAY BEFORE DAWN. THE RIVER IS EXPECTED TO FALL
  BELOW FLOOD STAGE WEDNESDAY AFTERNOON.
* IMPACT...AT 31.0 FEET...MINOR AGRICULTURAL FLOODING WILL OCCUR.  
  WILLIAMS ROAD EAST OF PANAMA WILL BE FLOODED.

$$
000 
WGUS84 KTSA 280057
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
757 PM CDT TUE OCT 27 2009


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  POTEAU RIVER NEAR PANAMA AFFECTING LE FLORE COUNTY. 
  
OKC079-280857-
/O.EXT.KTSA.FL.W.0050.000000T0000Z-091029T0200Z/
/PANO2.1.ER.091027T1355Z.091028T1200Z.091028T2000Z.NO/
757 PM CDT TUE OCT 27 2009

THE FLOOD WARNING CONTINUES FOR
  THE POTEAU RIVER NEAR PANAMA.
* AT  730 PM TUESDAY THE STAGE WAS 29.89 FEET. 
* FLOOD STAGE IS 29.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE POTEAU RIVER NEAR PANAMA WILL CONTINUE RISING TO 
  NEAR 30.3 FEET WEDNESDAY MORNING. THE RIVER IS EXPECTED TO FALL 
  BELOW FLOOD STAGE WEDNESDAY AFTERNOON.
* IMPACT...AT 31.0 FEET...MINOR AGRICULTURAL FLOODING WILL OCCUR.  
  WILLIAMS ROAD EAST OF PANAMA WILL BE FLOODED.

$$
000 
WGUS84 KTSA 280827
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
327 AM CDT WED OCT 28 2009

...A FLOOD WARNING CONTINUES FOR THE POTEAU RIVER NEAR PANAMA AFFECTING LE FLORE COUNTY OKLAHOMA...

OKC079-281627-
/O.CON.KTSA.FL.W.0050.000000T0000Z-091029T0200Z/
/PANO2.1.ER.091027T1355Z.091028T1200Z.091028T2000Z.NO/
327 AM CDT WED OCT 28 2009

THE FLOOD WARNING CONTINUES FOR
  THE POTEAU RIVER NEAR PANAMA.
* AT  230 AM WEDNESDAY THE STAGE WAS 29.99 FEET. 
* FLOOD STAGE IS 29.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE POTEAU RIVER NEAR PANAMA HAS CRESTED.  THE RIVER
  IS EXPECTED TO FALL BELOW FLOOD STAGE LATE THIS AFTERNOON.
* IMPACT...MINOR AGRICULTURAL FLOODING WILL OCCUR UNTIL THE RIVER
  GOES BELOW FLOOD STAGE LATER TODAY.  

$$
000 
WGUS84 KTSA 281320
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
820 AM CDT WED OCT 28 2009


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...

POTEAU RIVER NEAR PANAMA AFFECTING LE FLORE COUNTY 

OKC079-282120-
/O.EXT.KTSA.FL.W.0050.000000T0000Z-091029T0000Z/
/PANO2.1.ER.091027T1355Z.091028T0615Z.091028T1800Z.NO/
820 AM CDT WED OCT 28 2009

THE FLOOD WARNING CONTINUES FOR
  THE POTEAU RIVER NEAR PANAMA.
* AT  730 AM WEDNESDAY THE STAGE WAS 29.69 FEET.
* FLOOD STAGE IS 29.0 FEET.
* FORECAST...THE POTEAU RIVER NEAR PANAMA WILL CONTINUE FALLING TO 
  BELOW FLOOD STAGE BY THIS AFTERNOON.
* IMPACT...AT 29.0 FEET...MINOR AGRICULTURAL FLOODING WILL OCCUR.

$$
000 
WGUS84 KTSA 281933
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
233 PM CDT WED OCT 28 2009


...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  POTEAU RIVER NEAR PANAMA AFFECTING LE FLORE COUNTY. 
  
OKC079-282003-
/O.CAN.KTSA.FL.W.0050.000000T0000Z-091029T0000Z/
/PANO2.1.ER.091027T1355Z.091028T0615Z.091028T1730Z.NO/
233 PM CDT WED OCT 28 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE POTEAU RIVER NEAR PANAMA.
* AT  130 PM WEDNESDAY THE STAGE WAS 28.82 FEET. 
* FLOOD STAGE IS 29.0 FEET. 
* THE RIVER FELL BELOW FLOOD STAGE THIS AFTERNOON.
* FORECAST...THE POTEAU RIVER NEAR PANAMA WILL CONTINUE FALLING AND 
  REMAIN BELOW FLOOD STAGE.
* IMPACT...AT 29.0 FEET...MINOR AGRICULTURAL FLOODING WILL OCCUR.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Oct 27, 6:44 AM CDT, 8 minutes earlier.

Area forecast discussion, Oct 27, 6:44 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
644 AM CDT TUE OCT 27 2009

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
UPPER SYSTEM WILL GRADUALLY MOVE EAST TODAY...TAKING
PRECIPITATION WITH IT. EXPECT LOW CLOUDS TO GRADUALLY CLEAR FROM
THE WEST...STARTING LATE MORNING WITH MLC...THEN TUL AND RVS.
CONDITIONS SHOULD IMPROVE MID AFTERNOON AT FSM THEN BY LATE
AFTERNOON AT FYV AND XNA. LATE CLEARING AT XNA AND FYV ALONG WITH
NEAR CALM WINDS TONIGHT SHOULD LEAD TO DENSE FOG AFTER 06Z. LATER
DATA MAY INDICATE OTHERWISE IF WINDS LOOK TO STAY UP.

&&

.PREV DISCUSSION... /ISSUED 320 AM CDT TUE OCT 27 2009/

DISCUSSION...
STRONG UPPER VORT MAX LIFTING ACROSS NORTHEAST TEXAS THIS MORNING.
NORTH OF VORT LOBE...WIDESPREAD AREA OF LIGHT TO MODERATE RAIN
CONTINUES IN REGION OF STRONG FORCING/DEFORMATION ZONE ACROSS
EASTERN OKLAHOMA. PRECIPITATION WILL SLOWLY TRANSLATE EASTWARD
TODAY...SHIFTING OUT OF FA BY 00Z THIS EVENING. EXTENSIVE CLOUD
COVER/PRECIPITATION WILL HOWEVER KEEP TEMPERATURES FROM WARMING
SIGNIFICANTLY...ESPECIALLY ACROSS NORTHWEST ARKANSAS WHERE PRECIP
WILL REMAIN INTO THE AFTERNOON HOURS.

MAIN FORECAST CONCERN SHIFTS TO THURSDAY AS STRONG UPPER TROUGH
BEGINS TO MOVE INTO THE CENTRAL/SOUTHERN PLAINS. STILL SOME
UNCERTAINTIES CONCERNING EXACT TIMING OF COLD FRONT AND THEREFORE
THE OVERALL POTENTIAL FOR SEVERE WEATHER. GFS AND ECMWF PUSH COLD
FRONT INTO EASTERN OKLAHOMA THURSDAY MORNING...WHICH IS QUICKER
COMPARED TO THE SLOWER NAM SOLUTION. BOTH AFOREMENTIONED MODELS...
SPREAD ELEVATED SHOWERS/THUNDERSTORMS ACROSS MUCH OF THE AREA BY
THURSDAY MORNING AS IMPRESSIVE 150 KT UPPER JET SPREADS INTO THE
OK/TX PANHANDLES.

FOR NOW WILL TREND FORECAST TOWARD THE FASTER GFS SOLUTION WITH
COLD FRONT MOVING INTO EASTERN OK THURSDAY MORNING AND INTO
NORTHWEST ARKANSAS BY MID TO LATE AFTERNOON. WITH THIS SCENARIO
..SURFACE BASED INSTABILITY WOULD LIKELY BE MARGINAL DUE TO LIMITED
MOISTURE RETURN. EVEN WITH THE LIMITED INSTABILITY...VERY STRONG
DYNAMICS IN ASSOCIATION WITH SYSTEM WILL ALLOW FOR AT LEAST A
LIMITED SEVERE THREAT ALONG MAIN CONVECTIVE LINE WITH THE
POTENTIAL FOR DAMAGING WINDS. IF TIMING OF COLD FRONT TRENDS
TOWARD THE SLOWER NAM SOLUTION...SEVERE WEATHER THREAT WOULD
LIKELY INCREASE...ESPECIALLY ACROSS FAR SOUTHEAST OKLAHOMA AS WARM
FRONT APPROACHES. MODELS IN GENERAL AGREEMENT IN PUSHING COLD
FRONT/ CONVECTIVE LINE EAST OF THE AREA BY FRIDAY MORNING WITH THE
SEVERE WEATHER THREAT ENDING.

FOR THE REMAINDER OF THE EXTENDED STAYED GENERALLY WITH THE MEX
GUIDANCE AS WEAK HIGH PRESSURE BUILDS INTO TEXAS OVER THE WEEKEND
WITH MILD/DRY CONDITIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   61  48  67  60 /  90   0  10  70
FSM   56  44  68  56 /  90  10  10  70
MLC   60  47  68  62 /  90   0  10  70
BVO   59  42  68  55 /  90   0  10  70
FYV   55  42  64  55 /  90  10  10  60
BYV   53  43  63  53 / 100  10   0  50
MKO   58  46  67  58 /  90   0  10  70
MIO   56  46  67  55 /  90  10  10  60
F10   60  46  67  59 /  90   0  10  70
HHW   62  48  69  62 /  90   0  10  70

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...02
LONG TERM....07
AVIATION...02
Hazardous weather outlook, Oct 27, 4:58 AM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
458 AM CDT TUE OCT 27 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 AM CDT TUE OCT 27 2009

...SEVERE THUNDERSTORMS POSSIBLE THURSDAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER EXPECTED.

DISCUSSION...
SHOWERS WILL BE ENDING TODAY AS AN AREA OF LOW PRESSURE ALOFT MOVES
EAST.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...HIGH WIND POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...HEAVY RAIN POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
ANOTHER STRONG UPPER LEVEL TROUGH WILL MOVE INTO THE SOUTHERN
ROCKIES WEDNESDAY. THIS WILL DEVELOP A SURFACE LOW OVER CENTRAL
KANSAS THURSDAY MORNING...WITH A TRAILING COLD FRONT INTO CENTRAL
OKLAHOMA. STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE
FRONT AS IT MOVES INTO EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
DURING THE AFTERNOON. A FEW STORMS MAY BECOME SEVERE...WITH THE
MAIN THREAT BEING STRONG WINDS...ALTHOUGH A FEW SUPER CELLS WILL BE
POSSIBLE. WIND SHEAR WILL BE STRONG...BUT SURFACE BASED
INSTABILITY APPEARS LIMITED AT THIS TIME.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
THIS COMING PRECIPITATION EVENT SHOULD BE MONITORED CLOSELY IN
CASE THE SYSTEM SLOWS AND THE AIR MASS DEVELOPS MORE INSTABILITY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

Nearby

River Flood Warnings in Oklahoma, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.